MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 1000080
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Demographics/indication/baseline presentation: an impella cp smartassist was inserted percutaneously via left femoral access site in 70-year-old, female patient height 152 cm, weight 86 kilograms for acute myocardial infarction/ cardiogenic shock.The patient¿s comorbidities were coronary artery disease and diabetes mellitus.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage a identified as hemodynamically stable patient who is not experiencing signs or symptoms of cardiogenic shock but is a risk for its development.The patient was on inotropes, vasopressors and respiratory support.Device course & treatment: on the day of implantation, the patient became restless and moved extensively in bed without knee immobilization in place.The impella cpsa became entangled in the patient's feet and was inadvertently pulled back into the descending aorta.The physician on call was notified and, due to the patient's stable hemodynamic status, advised delaying intervention until the following morning.Upon evaluation, the anti-contamination sleeve was noted to have been pulled loose from the repositioning sheath; however, the touhy-borst connector remained tightened and the repositioning sheath remained sutured to the leg.The patient was transferred to the cardiac catheterization laboratory for attempted re-advancement or replacement of the device.The initial impella cp was removed the next day and replaced with a second impella cp via the same left femoral arterial access.The patient survived the event.Additional factors: patient movement while no leg immobilization was in place.Device contribution: the event was associated with patient movement and loss of device position rather than a device malfunction.However, since device was replaced the device and event can not be conclusively dissociated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50922824
Report Number1220648-2026-13439
Device Sequence Number5803948
Product Code OZD
UDI-Device Identifier00813502012279
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000080
Device Lot Number2027941638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight189 LB
Patient RaceWhite